# SDR AC2A118969

- Difficulty date: February 23, 2008
- Submitted: February 28, 2008
- Operation: Air carrier
- Aircraft: N427CU
- Make and model: Bell 427
- Aircraft serial: 56047
- Aircraft time: 2,542 hours
- Engine: Pwc PW207D
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Condition: Chafed
- Location: Tailboom
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS BROUGHT IN FROM OFFSHORE. DURING A DAILY INSPECTION SOME WORKING AND MISSING RIVETS WERE FOUND ON THE TAIL BOOM. A THROUGH INSPECTION WAS PERFORMED ON THE TAIL BOOM ATTACHMENT FITTING. TAIL ROTOR DRIVE TRAIN, TAIL ROTOR GEAR BOX CASTING,  TAIL ROTOR GEAR BOX HOUSING, INCLUDING A COMPLETE TAIL BOOM STRUCTURE INSPECTION AND TAIL ROTOR BALANCE CHECK. FOUND A CHAFE ON THE TAIL BOOM SKIN THAT MEASURED .275 IN LENGH AND A DEPTH OF .020. THE TAIL ROTOR BALANCE VIBRATION WAS ALSO FOUND TO  BE HIGH 5.31 IPS, AND THE TAIL ROTOR WAS CHANGED.
